Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 290, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 27, 2004, 3:30 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 27, 2004, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 272030
SVRLSX
MOC183-219-272115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI AUG 27 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 415 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF TRELOAR...MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY
DUTZOW
NEW MELLE
WENTZVILLE
LAKE ST. LOUIS
DEFIANCE
DARDENNE PRAIRIE
ST. PAUL
OFALLON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3888 9115 3863 9122 3855 9092 3868 9068
3892 9070 3888 9099
$$
FGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:15 AM CDT, 12 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 3:15 AM CDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT FRI AUG 27 2004 .DISCUSSION... BROAD TROF OVR NRN PLAINS DRFTG EWD. CDFNT ASSOC WITH IT TOUCHING NW CORNER OF MO EARLY THIS MORNING AND WILL MOVE E/SE TDA/TNGT. ACTIVITY OVERNIGHT HAS SKIRTED BY JUST TO NORTH OF CWA SO WE HAVE HELD OFF WITH DRY COND OVERNIGHT. FF GUIDANCE PRETTY LOW OVER MUCH OF THE CWA DUE TO ANTECEDANT PRECIPITATION. PRECIPITABLE WATER WILL BE OVR 2 INCHES TDA/TNGT AND LOOK FOR ANOTHER MCS TO DEVELOP SOMEWHERE OVER THE NORTHERN HALF OF THE CWA BY EVE. THOUGHT ABOUT A 2ND PD WATCH BUT THOUGHT IT WOULD BE BETTER TO LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT BEFORE FOCUSING IN ON THAT. SGF ALSO WAITING SO COORD EFFORTS WL SHOW THE WATCH AREAS OVER IOWA AND NRN IL. CS SHIELD FM TSTM ACTIVITY TO N IS SETTLING DOWN ACROSS THE AREA AND THERE SHOULD BE MORE CLDNS TDA THAN YDA. HEAT ADVISORY VALUES WILL FLIRT WITH HEADLINE NUMBERS BUT LOOK FOR TEMPS AND DWPTS TO BE A COUPLE OF DEGREES OR SO COOLER SO WILL NOT HEADLINE THEM AT THIS TIME. FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM. GFS SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW. OTRW...TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Aug 27, 11:36 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1136 AM CDT FRI AUG 27 2004 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-281200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE- GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU- MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- WARREN- 1136 AM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER THIS AFTERNOON AND TONIGHT. IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS AND HEAVY AMOUNTS OF RAINFALL RECEIVED FROM PREVIOUS DAYS ACROSS SOME LOCALES HAVE LEFT THIS AREA PARTICULARLY VULNERABLE TO FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT...FOR BOTH SEVERE WEATHER AND POSSIBLE FLOODING REPORTS. ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099- 281200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON- MADISON-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 1136 AM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. TES
In the hours before
Local storm report, Aug 27, 11:50 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 SW TAYLOR 39.92N 91.55W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 6. ROAD CLOSED.
1040 AM FLASH FLOOD 4 E PALMYRA 39.80N 91.45W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 168. ROAD CLOSED.
1040 AM FLASH FLOOD 3 SW TAYLOR 39.91N 91.56W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT COUNTY ROAD A. ROAD CLOSED.
1038 AM FLASH FLOOD 2 S NOVELTY 39.98N 92.21W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 151. ROAD CLOSED.
1038 AM FLASH FLOOD 4 S KNOX CITY 40.09N 92.01W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT ROUTE E. ROAD CLOSED.
1040 AM FLASH FLOOD PALMYRA 39.80N 91.52W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER COUNTY ROADS 230... 402... 409. ROADS CLOSED.
1120 AM FLASH FLOOD CENTER 39.51N 91.53W
08/27/2004 RALLS MO LAW ENFORCEMENT
WATER OVER ROAD AT INTERSECTION OF STATE ROAD 19 AND
COUNTY ROAD V. ROAD PASSABLE.
1120 AM FLASH FLOOD KINDERHOOK 39.70N 91.15W
08/27/2004 PIKE IL LAW ENFORCEMENT
WATER OVER ROAD ON STATE ROUTE 106. ROAD PASSABLE.
&&
WDBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:46 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Pike, Ralls and 1 more | 4 hr |
| Aug 27, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 51 min |
| Aug 27, 2:16 PM CDT | Tornado Warning | LSX | Callaway, Montgomery | 44 min |
| Aug 27, 2:46 PM CDT | Tornado Warning | LSX | Warren | 44 min |
| Aug 27, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 25 min |
| Aug 27, 3:10 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 50 min |
| Aug 27, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 31 min |
| Aug 27, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 49 min |
| Aug 27, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.